Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Heimisson

The Horror Stories?

Recommended Posts

I started talking isotretinoin today 40 mg/day after visiting dermatologist. I've had for a long time acne on my back and shoulders that other treatments have worked on but only temporary. So the derm. wanted to use something more effective. I've been reading quite a bit of stories on forums and such that are to put it at it's mildest frightening. Is it really this bad, does it commonly cause long term health problems? My doctor claimed to have treated many people very successfully with this medication and without a lot of problems aside from the most common side effects.

What kind of risk am I taking?

Btw I'm 22 now.

Link to comment
Share on other sites

The greatest horror of Accutane, in my case, was that two courses didn't work. When it's sold to you as the go to 'wonder' drug you kind of put all your hopes into it, and if the acne returns, you feel there's nowhere else to go.

Link to comment
Share on other sites

The greatest horror of Accutane, in my case, was that two courses didn't work. When it's sold to you as the go to 'wonder' drug you kind of put all your hopes into it, and if the acne returns, you feel there's nowhere else to go.

I thanks for the reply, it's good to be reminded to be realistic that it does not always work.

Link to comment
Share on other sites

Ahhhh, I am on Accutane now and I am so scared of it not working! Like Captain Sunshin said- If the Accutane doesn't work it's like, what's next?

I'm totally living on a prayer that it works for me in the long term though!

In terms of the long term health problems- It's really a mixed bag. You hear some people are cured and go on living happy, acne-free lives! Others I've heard of having all sorts of problems from hair loss to crohn's disease to not being able to get an errection... eusa_think.gif

Link to comment
Share on other sites

The thing is, dermatologists and doctor's don't know the full story.

I am one of the 'unlucky ones' I guess you could say.

You can get side effects after stopping treatment.

The dermatologist may never see those patients again, and assume they are okay.

They may feel depressed and not know why.

You can get any of a variety of side effects.

If you want to gamble the future of your health for possible clear skin, go ahead.

However, I'd advise you throw that poison in the bin and take a holistic approach.

In case you didn't know, that means treating your body as a whole.

Don't just treat the acne, treat your whole body with good, natural food and avoid manmade drugs etc.

But it's up to you.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×